Announcement

Collapse
No announcement yet.

Low doses of steroids

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Low doses of steroids

    My neurologist has prescribed 1-10mg pill of prednisone 4 times daily for 7 days. He repeats this about 30 days after I complete the 7 day course. I don't know if I am doing harm to my body but I can feel a definite positive change when I stop the steroids for the 20 or so days between courses. Is anyone,here, doing this ?
    Last edited by KoKo; 04-12-2019, 03:46 PM. Reason: spelling fix

    #2
    I am sorry but the title of this thread is supposed to say 'Low doses of Steroids' ! Any and all comments are welcome !

    Comment


      #3
      Originally posted by JerryD View Post
      I am sorry but the title of this thread is supposed to say 'Low doses of Steroids' ! Any and all comments are welcome !
      Fixed it for you Jerry!

      Also, I've never used steroids.

      Take Care
      PPMS for 22 years (dx 1998)
      ~ Worrying will not take away tomorrow's troubles ~ But it will take away today's peace. ~

      Comment


        #4
        Thanks Koko. With nearly 5500 people viewing, I expect to see more than 1 response ! I guess I am being unrealistic !

        Comment


          #5
          Hi,
          Haven't done the roids, pause, roids again.
          But have been put on steroids twice for relapses and felt so ill.
          I also had my fathers experience with steroids to compare with.
          They did a lot of damage to his body that made life very difficult and painful for him.
          So i decided not to have them again.

          i am curious why ' low dose' ?
          As a general rule docs hit things hard an fast with roids if the body is under attack by something.
          Its usually long term use that lower doeses are used for.
          Is this a long term thing?

          Comment


            #6
            Hey Jerry!

            I have never been prescribed pulse steroids before. I'm glad you believe the steroids are having a beneficial impact on your quality of life. Steroids do two things in the body; they reduce inflammation and reduce the activity of the immune system. So you could be benefiting from one or both of the actions.

            A functional medicine doctor would put you on an anti-inflammatory diet intended to both reduce your inflammation, and calm your immune system. They would talk to you about "gut health" put you on pre/pro-biotics, cut out all processed foods, sugar, dairy, etc. You can read Mamabug's functional medicine experience here: https://www.msworld.org/forum/showth...ree-sugar-free

            Here's a link that partially discusses pulse steroids:
            http://www.nationalmssociety.org/Nat...p_Steroids.pdf

            I sure hope you found something that can improve your long-term quality of life.

            I wish you well...

            Comment


              #7
              HI JD, I second Marcoís about reviewing the anti-inflammatory diet. If the change feels like too much all at once, cutting out high salt, high sugar, and high fat (fried) foods and drinking lots of water during a steroid course is something to seriously consider. Omitting these can make a huge difference in how some people feel when on steroids.


              Just as with cases of MS, we are all different. Iíll be interested in your updates on this.
              All the best, ~G

              Comment


                #8
                Interesting.
                Never prescribed steroids like this nor heard of it from my Dr...only had steroid IV during a flare and with my Lemtrada treatments.

                Comment


                  #9
                  That's exactly the reason that I started this thread !

                  Comment


                    #10
                    Steroid ugggggg

                    I'm not sure if this was a process for you but.....
                    I had my 1st half of Ocevurs.
                    Overall fine but apparently I had a pre-med steroid reaction.
                    Next day my cheeks looked like Raggedy Ann, they felt like fire ants were eating their way out..
                    MOODY, SNAPPY, ANGRY just awful on my wife.
                    Post day 3, feel a little better, still look like rag- doll though. So I'll be fine for 10 days until get to do it again. 😂
                    As for the Ocervus I guess no reaction, now we wait to see if it'll help. I do not expect a miracle so there won't be any deep disappointment if I don't begin to feel better after the next 1 /2.
                    I would just like to be able to stand tall, walk straight & think more clearly.
                    Ok maybe a small miracle....

                    Originally posted by Carolinemf View Post
                    Hi,
                    Haven't done the roids, pause, roids again.
                    But have been put on steroids twice for relapses and felt so ill.
                    I also had my fathers experience with steroids to compare with.
                    They did a lot of damage to his body that made life very difficult and painful for him.
                    So i decided not to have them again.

                    i am curious why ' low dose' ?
                    As a general rule docs hit things hard an fast with roids if the body is under attack by something.
                    Its usually long term use that lower doeses are used for.
                    Is this a long term thing?

                    Comment


                      #11
                      Low dose?

                      Although 10mg is a low dose, if you take it 4x a day, 40 mg isn't real low. I guess, if it's only for 7 days, maybe it's not bad.

                      I've never been Rx that. I used to have a 12-day taper following my 5-day infusion, I think.
                      ~ Faith
                      MSWorld Volunteer -- Moderator since JUN2012
                      (now a Mimibug)

                      Symptoms began in JAN02
                      - Dx with RRMS in OCT03, following 21 months of limbo, ruling out lots of other dx, and some "probable stroke" and "probable CNS" dx for awhile.
                      - In 2008, I was back in limbo briefly, then re-dx w/ MS: JUL08
                      .

                      - Betaseron NOV03-AUG08; Copaxone20 SEPT08-APR15; Copaxone40 APR15-present
                      - Began receiving SSDI / LTD NOV08. Not employed. I volunteer in my church and community.

                      Comment

                      Working...
                      X